Alert archive / Alabama / Special Weather Statements in 2018

Special Weather Statement, NWS Tallahassee, FL

April 4, 2018Coffee County, Alabama

NWS Tallahassee, FL issued this special weather statement at Apr 4, 2018, 3:02 AM CDT for Coffee County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2018, 3:02 AM CDT (08:02 UTC)
Expired
Apr 4, 2018, 3:30 AM CDT
In force
28 min
Issued by
NWS Tallahassee, FL

County Coffee County, AL

The radar

The Ft Rucker radar (KEOX), 60 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2018-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

387 
WWUS82 KTAE 040802
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
302 AM CDT WED APR 4 2018
 
ALZ065-040830-
Coffee AL-
302 AM CDT WED APR 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 330
AM CDT...

At 301 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Elba, moving east at 40 mph.

Winds near 40 mph will be possible with this storm.

Locations impacted include...
Elba, Fort Rucker, New Brockton, Lee, Pine Level, Mixons Crossroads,
Carl Folsom A/p, Lowry Mill, Camp Humming Hills, Clintonville, Wise
Mill, Roeton, Camp Alaflo Bsa, Clowers Crossroads, Arcus, Woodland
Grove Church, Jack, Java, Chestnut Grove and Victoria.

LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
      3162 8615 3162 8579 3139 8579 3141 8620
TIME...MOT...LOC 0801Z 283DEG 35KT 3150 8609 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 4, 2:12 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 4, 2:12 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
312 AM EDT Wed Apr 4 2018

.NEAR TERM [Through Today]...

The main concern for today is the potential for a few strong to
borderline severe storms across the area as a cold front moves
through. The 06z analysis shows a squall line stretching from
southeastern Louisiana northeastward through Alabama. Overall, this
line has been gradually weakening through the night as the stronger
upper level dynamics lift north of the area and instability becomes
more marginal to its east. Expect this line to move through our
forecast area during the morning through early afternoon hours while
continuing to gradually weaken with time. If any severe weather
occurs at all, it is most likely across portions of southeast
Alabama and the Florida panhandle through the mid-morning hours, but
even there, conditions look pretty marginal. An isolated damaging
wind gust is the main threat. Behind the front, breezy northwest
winds are expected. High temperatures are expected to be mainly in
the upper 60s to mid 70s across the area.

.SHORT TERM [Tonight Through Friday]...

In the wake of the cold front, the area will briefly see cooler
than normal conditions, with morning lows in the 40s and daytime
max temperatures in the 70s. Skies will be mostly clear and winds
will be light and from the north.

.LONG TERM [Friday Night Through Wednesday]...

Another frontal system will euphoric the area this weekend and we
expect to see a bit more rain from this system- around one to two
inches mostly falling Saturday and Saturday night. Instability is
currently forecast to be on the lower side with this system, less
than 700 J/kg, so we expect mostly showers with isolated
thunderstorms at this time. This weekend and next week, the area
will see highs in the upper 70s and lows mostly in the 50s, which
is about normal for this time of year.

&&

.AVIATION [Through 06Z Thursday]...

Low clouds or areas of fog are expected to result in IFR
conditions around TLH, ECP, and VLD early this morning. Elsewhere,
MVFR ceilings are expected ahead of an approaching cold front.
SHRA and TSRA are expected to be near DHN and ECP between 10-12z
and then progress eastward through the area, clearing VLD after
18z. Expect VFR conditions to return to all sites after the
frontal passage with NW winds gusting near 18 knots at times.

&&

.MARINE...

A brief round of advisory conditions is expected tonight as wind
speeds increase this afternoon and evening in the wake of a cold
front. Northern winds will peak at around 20 knots and seas will
build to 4 to 6 feet offshore as a result. Winds and seas will
lower by Thursday evening.

&&

.FIRE WEATHER...

A cold front will move through the region today bringing showers and
thunderstorms. In the wake of the cold front, a much drier airmass
will arrive on Thursday with relative humidity values near critical
levels. However, red flag conditions are not anticipated. The
airmass will begin moistening on Friday ahead of the next storm
system, which should bring increasing rain chances Saturday.

&&

.HYDROLOGY...

Rainfall totals from today's storms are expected to be half an
inch or less. These totals will not cause rapid rises along area
rivers or flooding concerns.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  44  73  47  79 /  80   0   0   0   0
Panama City   71  48  70  55  73 /  80   0   0   0   0
Dothan        68  42  71  49  78 /  70   0   0   0   0
Albany        69  42  71  49  78 /  90   0   0   0   0
Valdosta      75  42  73  47  80 /  80   0   0   0   0
Cross City    76  45  75  50  80 /  50  10   0   0   0
Apalachicola  72  46  70  52  74 /  80   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 8 PM this evening to 11 AM EDT
     Thursday for Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Mexico
     Beach to Apalachicola FL out 20 NM-Coastal waters from
     Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Mexico Beach FL from 20 to
     60 NM-Waters from Mexico Beach to Okaloosa Walton County
     Line FL from 20 to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...DVD
MARINE...Nguyen
FIRE WEATHER...DVD
HYDROLOGY...Nguyen

In the hours before

Special weather statement, Apr 4, 3:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
302 AM CDT WED APR 4 2018

ALZ065-040830-
Coffee AL-
302 AM CDT WED APR 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 330
AM CDT...

At 301 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Elba, moving east at 40 mph.

Winds near 40 mph will be possible with this storm.

Locations impacted include...
Elba, Fort Rucker, New Brockton, Lee, Pine Level, Mixons Crossroads,
Carl Folsom A/p, Lowry Mill, Camp Humming Hills, Clintonville, Wise
Mill, Roeton, Camp Alaflo Bsa, Clowers Crossroads, Arcus, Woodland
Grove Church, Jack, Java, Chestnut Grove and Victoria.

LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
      3162 8615 3162 8579 3139 8579 3141 8620
TIME...MOT...LOC 0801Z 283DEG 35KT 3150 8609

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:18 AM CDTSmall Craft AdvisoryTAE32 hr
Apr 4, 4:17 AM CDTSpecial Weather StatementTAEHolmes, Walton43 min
Apr 4, 4:46 AM CDTSpecial Marine WarningTAE119 min
Apr 4, 5:01 AM CDTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington44 min
Apr 4, 5:37 AM CDTSpecial Weather StatementTAEBay, Calhoun, Jackson, Washington53 min
Apr 4, 3:27 AM CDTSpecial Weather StatementTAECoffee, Dale48 min
Apr 4, 3:49 AM CDTSpecial Weather StatementTAEGeneva26 min
Apr 4, 4:34 AM CDTSpecial Weather StatementTAEHouston26 min

Nearby

Special Weather Statements in Alabama, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.